MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC201200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm expansion (4597); Clinical Endoleak (4843)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2017, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm (aaa) utilizing gore® excluder® aaa endoprosthesis (trunk ipsilateral leg and contralateral leg).On (b)(6), 2023 the field sales associate (fsa) was notified by the physician that the patient will undergo a reintervention for a type 1b endoleak on the contralateral leg (plc201200).There is growth in aneurysm size as the aaa is 9cm, prior size is unknown but growth has been noticed that led to the left common iliac artery (lcia) being dilated and enlarged.Physician plans to coil the left internal iliac artery (liia) and extend into the left external iliac artery (leia).On (b)(6) 2023, the patient underwent an endovascular reintervention procedure in zone11-internal/external iliac to treat the type 1b endoleak utilizing gore® excluder® aaa endoprosthesis (contralateral leg and iliac extender) by coiling the left internal iliac artery (liia) then the physician extended distally with contralateral leg (plc141200) from the flow divider down and extended with iliac extender (pll161007) into the left external iliac artery (leia).Reportedly, physician indicated the cause of the endoleak was the left common iliac artery (lcia) being dilated that led to possible leak into the aneurysm.Endoleak was resolved and patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to aneurysm enlargement, endoleak, and reoperation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2023.The maximum aaa diameter appears to be 86.4mm x 93.0mm.Cannot confirm aneurysm growth with one time-point.Contrast is visualized within the posterior left abdominal aneurysm sac and the left common iliac artery outside the implanted devices.Maximum diameter of the lci appears to be 26.6mm.There is lack of device/wall apposition in the lci.The findings above are consistent with a distal type 1 endoleak.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17737271
Report Number3013164176-2023-01836
Device Sequence Number15172700
Product Code MIH
UDI-Device Identifier00733132618682
UDI-Public00733132618682
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2020
Device Catalogue NumberPLC201200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexMale
Patient Weight53 KG